MAUDE Adverse Event Report: SYNTHES GMBH T-PAL ADVANCED APPLICATOR INNER SHAFT; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

SYNTHES GMBH T-PAL ADVANCED APPLICATOR INNER SHAFT; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Catalog Number 03.812.521
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the t-pal implant kinked when it was knocked into the disc space from an unknown t-pal inserter.Because of a dural leakage and scarring from a former operation, the user has given a slightly lateral angle.It was reported that the patient also had hard bones.The procedure was successfully completed with another t-pal inserter.One (1) t-pal trial spacer and one (1) applicator inner shaft were also unable to assemble.It is unknown if there was a surgical delay.There is no further information available.Concomitant device reported: unknown implant inserter (part# unknown, lot# unknown, quantity 1).This report is for one (1) t-pal trial spacer 12mm x 32mm 12mm height.This is report 7 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 03.812.521, lot 4l45691: manufacturing site: haegendorf.Release to warehouse date: june 29, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, it is observed that the device shows few rust spots and normal wear which would not contribute to the complaint condition.Complete functional test was not performed as the mating implant was not returned.However, applicator shaft (03.812.521, 4l45691) was assembled and disassembled with applicator knob (03.812.004, 30p9433) and outer shaft (03.812.520, 4l61255) as intended without any issues.The applicator shaft was moving forward and backward as intended when the applicator knob was rotated.Dimensional inspection of the inner shaft was performed.The thickness of the shaft was measured to be within specification.The relevant drawings were reviewed; no design issues or discrepancies were found during this investigation.The complaint cannot be confirmed as no functional issues were identified with the returned device.A definitive root cause could not be identified for the reported problem.Improper maintenance might have contributed to rust spots found on the device.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: d1, d2, d4, g4.

Brand Name
T-PAL ADVANCED APPLICATOR INNER SHAFT
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11462407
Report Number8030965-2021-01854
Device Sequence Number4140770
Product Code MAX
UDI-Device Identifier07611819420731
UDI-Public(01)07611819420731
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.521
Device Lot Number4L45691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED APPL OUTER SHAFT; APPLICAT OUT SHAFT; APPLICATOR INNER SHAFT; APPLICATOR KNOB; APPLICATOR KNOB; T-PAL TI SMALL H11 TAN; T-PAL TI SMALL H12 TAN